SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ8 LT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Back to Search Results |
| Model Number |
71421218 |
| Medical Device Problem Code |
Unintended System Motion (1430)
| Health Effect - Clinical Codes |
Joint Dislocation (2374); Subluxation (4525)
| Date of Event |
12/08/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after a tka surgery, the patient had recurrent patella subluxation/ dislocation.It was previously treated with extensor mechanism repair 1.5 years ago, but it failed.At the time, surgeon attributed the problem to the legion ps oxinium femoral sz 8 left (-1) for possible malrotation.On (b)(6) 2021, the patient underwent a revision surgery where the legion ps oxinium femoral sz 8 left ((b)(4)) and the gii ps high flexion insert sz 7-8 13mm ((b)(4)) were exchanged.More external rotation was applied to the femoral component and tibial tubercle transfer and extensor mechanism repair were performed.Also, it was noted that prior to primary tkr, patient had both femoral and tibial osteotomies.Surgeon commented that this may be attributable to outcomes, as anatomy 'distorted'.Current health status of the patient is unknown.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, without the additional requested clinically relevant information for evaluation, the root cause of the reported ¿patient experienced recurrent patella subluxation/dislocation,¿ and failed extensor mechanism cannot be definitively concluded.However, ¿it was noted that prior to primary tkr, patient had both femoral and tibial osteotomies.Surgeon commented that this may be attributable to outcomes, as anatomy 'distorted'.¿ and the patient¿s current health status remains unknown.The patient impact beyond the reported ¿recurrent patella subluxation/dislocation, failed extensor mechanism, and revision cannot be determined.No further medical assessment could be rendered at this time.A review of complaint history did not reveal similar events for the listed device.A review of the instructions for use document and risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.An historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The contribution of the device to the reported event could not be corroborated.Possible causes could include but are not limited to traumatic injury, patient condition, lack of ingrowth, sizing issue or alignment.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.